# SDR 2004FA0000572

- Difficulty date: May 10, 2004
- Submitted: July 14, 2004
- Operation: General aviation
- Aircraft: N615SN
- Make and model: Piper PA-31-350
- Aircraft serial: 318052094
- Engine: Lyc TIO540J2BD
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: AN546
- Condition: Corroded
- Location: Downlock Switch
- Part time: 3,334 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT DECLARED AN EMERGENCY WHEN HE HAD A GEAR UNSAFE LIGHT AFTER THE GEAR EXTENDED.  (AC EVENTUALLY LANDED SAFELY).  GEAR DOWNLOCK DID NOT GO ALL THE WAY TO THE LOCK POSITION AND ACTIVATE THE SWITCH.  (DOWNLOCK WAS FOUND CORRODED TO THE BOLT) MM , PUT A FEW DROPS OF OIL ON THE BOLT AT ANNUAL/100 HOUR.  THE PROBLEM IS THE OIL DOES NOT WICK INTO THE AREA WHERE IT PIVOTS.  ALSO, HOT ENGINE EXHAUST BLOWING ACROSS THE BOLT EVENTUALLY NEGATES ANY LUBRICATION ACTION.  RECOMMEND BOLT, GET CHANGED PERIODICALLY AND PUT NEVER SEIZE ON THE BOLT WHEN INSTALLING.  IF NOTHING ELSE, THE (NEVER SEIZE) WOULD KEEP THINGS MOVING!
